Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Diabetes

Severe leg cramps

07/06/2009

Question:

i am 67 years old,i have had leg pain far many years,nothing they ever done help,now i have been going to a pain clinic getting shots in my back, i have one more time to go. now i an having cramps so bad in my legs i get sick and vomit,this has been going on far a while. can these shot cause this type of cramps, i have type 2 diabetes,i have taking somo far them but that don`t help went to dr.today she wants me to get some medicine from candna,but am a little afraid of it,its quininie sufact i have thyroid problem and on medication far that thanks far listing and i pray a answer

Answer:

Thank you for visiting NetWellness. On this site, we try to answer general questions about diabetes but cannot diagnose or recommend treatment. You appear to have some very, very specific questions about your leg cramps and diabetes, which can only be answered properly by a physician who is familiar with your  history, physical exam, and test results. Your questions about the leg cramps or the risks, benefits, and alternatives for proposed treatments of this condition need to be directed to your treating physician(s). You should insist that they answer these questions in a way that you are able to understand before consenting to any treatment. If your physician is unable to help you understand these issues, you should get a second opinion. Take care.  I am not sure what shot you are referring to.  However, quinine can be effective for leg cramps in some people.  Leg cramps can also commonly be caused by problems with the calcium or potassium status - the specifics can differ from one person to another and care needs to be individualized by a health care provider.

For more information:

Go to the Diabetes health topic, where you can:

Response by:

Robert M Cohen, MD Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati